MAUDE Adverse Event Report: ICU MEDICAL, INC. BIVONA TTS FLEXTEND TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF

ICU MEDICAL, INC. BIVONA TTS FLEXTEND TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number FT22BN35NGE072N
Medical Device Problem Codes Gas/Air Leak (2946); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Respiratory Insufficiency (4462)
Date of Event 10/26/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was stated that while in use with patient the vent alarmed a leak, and it was observed that there was a tear by the shaft and flange.The event happened at patient's home, but the operator of the device was a healthcare provider.The issue was resolved after they changed the trach to a backup.No medical intervention was required.Patient was an 18-month white, non-hispanic male baby.The weight of the patient is 19 lbs.The device is available for investigation.There was patient involvement, but no patient harm/adverse event reported.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional information becomes available.Device has not been returned to the manufacturer.
 
Additional Manufacturer Narrative
D9: date returned to mfg; 11/12/2024.D3: mfg establishment name; icu medical, inc.Device evaluation: one used device was received for device analysis.Service history review identified the complaint was not related to a previous service of the device within the review period.Functional testing and visual inspection performed during analysis.The customer reported complaint could be confirmed but cannot be attributed to the manufacturing process.It was seen that the damage was caused from excessive movement, which caused the wire structure to wear on the silicone rubbing through.

Brand Name
BIVONA TTS FLEXTEND TRACHEOSTOMY TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
ICU MEDICAL, INC.
5700 w 23rd ave
gary IN 46406
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key20683497
Report Number1824231-2024-00097
Device Sequence Number7229885
Product Code JOH
UDI-Device Identifier15019517295429
UDI-Public(01)15019517295429(17)290507(10)GB020682
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberFT22BN35NGE072N
Device Lot NumberGB020682
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/01/2024
Supplement Date Received by Manufacturer01/15/2026
Initial Report FDA Received Date11/14/2024
Supplement Report FDA Received Date01/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age18 MO
Patient SexMale
Patient Weight9 KG
Patient EthnicityNon Hispanic
Patient RaceWhite